MAUDE Adverse Event Report: HAEMONETICS CORPORATION PCS®2 PLASMA COLLECTION SYSTEM; PCS2,LIST NO,LN06002-110-NA-EW

HAEMONETICS CORPORATION PCS®2 PLASMA COLLECTION SYSTEM; PCS2,LIST NO,LN06002-110-NA-EW
Model Number 06002-110-NA-EW
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
A haemonetics field service engineer evaluated the device used during the donation.Device was tested and no problem was found; passed diagnostic and functional testing.Machine meets manufacturer's specifications and is ready to use.Based on this description, the device is evaluated with no defect.There are no nonconformance's against the device serial number and no capas related to this complaint.A review of the dhr shows no issues during manufacturing and all testing passed.The disposables used with the system were discarded, however there were no recalls or adverse trends related to the product lots used in the procedure.There is no evidence to suggest that the donor death was related to the device or disposables used during the plasmapheresis procedure.
 
Event or Problem Description
This report is being submitted to align with customer reporting requirements.The use of the haemonetics medical device in the donation procedure is not suspected to have resulted in the adverse outcome of the donor.On september 4, 2024, customer made haemonetics aware that a 72-year-old female donor passed away on (b)(6) 2024 from an unknown cause as reported by another donor.Donor's last donation occurred on (b)(6) 2024; she was a first-time donor.During the donation process, the needle became dislodged, resulting in bleeding.The donor did not receive a restick, had less than 200 ml cell loss and did not experience a dae.The center provided donor with electrolyte solution and had donor wait 15 minutes.Donor stated that she was feeling well prior to exiting the center.Per district 19 medical examiners office serving (b)(6), the death was reported from (b)(6) hospital.Customer has no information from the attending physician, surgeon, hospital representative or health care professional regarding the event.No autopsy or toxicology testing was performed by the medical examiner serving (b)(6).The medical examiner's office deemed the donor's death "non-me" and declined jurisdiction of the case.There were no reported issues with the equipment or disposables used in the procedure.

Brand Name
PCS®2 PLASMA COLLECTION SYSTEM
Common Device Name
PCS2,LIST NO,LN06002-110-NA-EW
Manufacturer (Section D)
HAEMONETICS CORPORATION
125 summer street
boston MA 02110
Manufacturer (Section G)
HAEMONETICS CORPORATION
125 summer street
boston MA 02110
Manufacturer Contact
brenda bruyere
125 summer street
boston, MA 02110
MDR Report Key20313918
Report Number1219343-2024-00016
Device Sequence Number8099741
Product Code GKT
UDI-Device Identifier30812747011819
UDI-Public(01)30812747011819
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
BK060033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Relabeling
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number06002-110-NA-EW
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient Weight71 KG